MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 10MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 10MM X 25MM; SCREW, FIXATION, BONE
Model Number 72201785
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of anchor was broken during the implantation in a cruciate ligament reconstruction.No patient injuries were reported.
 
Additional Manufacturer Narrative
Dimensional inspection verifies that this is a 10x25mm product.It is two years old.The product was used for a cruciate ligament reconstruction procedure.The complaint listed: ¿the head of the anchor was broken¿.It also states that the pieces were removed from the patient.The head and threads were found to be damaged.The head is stripped.The threads were found to be rolled and compressed.The symptoms indicate that force was placed upon the implant.The condition of the implant indicates a torque issue.No root cause related to the manufacturing of this device can be confirmed.There are indications that the event may be attributed to use error.

Brand Name
BIOSURE HA 10MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6764761
Report Number1219602-2017-00850
Device Sequence Number16496886
Product Code HWC
UDI-Device Identifier03596010611819
UDI-Public(01)03596010611819(17)201016(10)50570169
Combination Product (Y/N)N
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201785
Device Catalogue Number72201785
Device Lot Number50570169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR